Melanoma occurrence during treatment with anti-tumor necrosis factor is considered an incidental event, although very recent studies suggest a risk. Etanercept is a fusion protein that binds the tumor necrosis factor receptor and is included among TNF inhibitors, approved for the treatment of several autoimmune diseases, such as psoriasis.We described a 79-year-old man with psoriasis, being treated with etanercept, who presented with a new brown to black macule on his right shoulder; this was immediately surgically excised. Histology showed a superficial spreading melanoma, 1.2 mm Breslow thickness, one mitosis/hpf, with no vascular or neural invasion (stage T2b). Sentinel lymph node biopsy was negative. There were no apparent melanoma risk factors: normal total nevus count, photo type IV, no childhood sunburns, no family history of melanoma, and no previous immune suppressive drugs and/or phototherapies. Etanercept 50 mg/week had been administered continuously for 5 years before the melanoma occurrence. After etanercept withdrawal his psoriasis slowly, but progressively relapsed.
|Titolo:||Melanoma occurrence under long-term etanercept treatment for psoriasis: a case report|
|Data di pubblicazione:||2016|
|Tipologia:||1.1 Articolo in rivista|